Washington, 2008

Wildfire in Washington, July 27 to 29, 2008

July 27 to 29, 2008 · NWS OTX · 1 event in 1 county or zone

The #262 Fire, centered ten miles south of Moses Lake, was human caused and burned 6,054 acres. The fire burned near O'Sullivan Dam and Potholes Reservoir.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OTX wrote it up.

The #262 Fire, centered ten miles south of Moses Lake, was human caused and burned 6,054 acres. The fire burned near O'Sullivan Dam and Potholes Reservoir.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Spokane, WA wrote its last area forecast discussion before the first event at Jul 27, 9:25 AM PST, 2 hours 20 minutes earlier.

Area forecast discussion, Jul 27, 9:25 AM PST, 2 hours 20 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE SPOKANE WA
1025 AM PDT SUN JUL 27 2008

.SYNOPSIS...
WEAK HIGH PRESSURE WILL REMAIN EAST OF THE REGION AND ALLOW A
NUMBER OF OF UPPER LEVEL DISTURBANCES TO TRACK OVERHEAD FROM THE
PACIFIC. THESE DISTURBANCES WILL PRODUCE A GRADUAL COOLING TREND
WITH A SMALL CHANCE OF PRECIPITATION OVER THE NORTHERN MOUNTAINS
THIS WEEKEND AND AGAIN ON TUESDAY.

&&

.DISCUSSION...
MINOR UPDATE THIS MORNING TO SKY COVER AND TEMPERATURES TO ACCOUNT
FOR CURRENT TRENDS IN SATELLITE AND SURFACE OBSERVATIONS. THE MID
LEVEL CLOUD DECK OVER EASTERN WASHINGTON AND THE NORTHERN
PANHANDLE OF IDAHO THIS MORNING HAS DISSIPATED. THIS WAS
ASSOCIATED WITH A WEAK FRONT THAT SWEPT THROUGH THE REGION EARLIER
TODAY. A SHORTWAVE TROUGH CONTINUES TO SLIDE THROUGH THE FORECAST
AREA TODAY. THE MAIN ENERGY WITH THIS WAVE WILL REMAIN TO OUR
NORTH BUT SOME MODEST INSTABILITY WILL BE FOUND OVER THE NORTHERN
TIER OF THE FORECAST AREA THIS AFTERNOON. VISIBLE SATELLITE
IMAGERY REVEALS CUMULUS BUILDING OVER THE HIGHER ELEVATIONS
ALREADY THIS MORNING. EXPECT ISOLATED SHOWERS TO FORM OVER THE
NORTHERN MOUNTAINS THIS AFTERNOON AND EVENING BUT THUNDERSTORM
ACTIVITY SHOULD REMAIN NORTH IN BC. BREEZY CONDITIONS HAVE BEGUN ACROSS
THE BASIN AND CASCADE GAPS AND WILL CONTINUE THROUGH THIS EVENING.
/KELCH

&&

.AVIATION...
VFR CONDITIONS ARE EXPECTED TO PREVAIL AT ALL TAF SITES THROUGH 18Z
MONDAY. PCPN IS NOT EXPECTED AT ANY TAF SITES GIVEN THE VERY HIGH
CLOUD BASES AND DRY AIR-MASS BELOW. HOWEVER...ISOLD SHRA WILL BE
POSSIBLE OVER THE MTNS N OF SPOKANE AROUND THE BC BORDER. FOR
KEAT...SUSTAINED SFC WINDS OF 15KT (GUSTS TO 25KT) IS EXPECTED
LATER TODAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
SPOKANE        82  54  83  55  76  57 /   0   0   0   0  20  20
COEUR DALENE  80  53  82  52  78  55 /   0   0   0   0  20  20
PULLMAN        81  47  80  47  78  52 /   0   0   0   0  10  10
LEWISTON       88  57  90  60  86  61 /   0   0   0   0  10  10
COLVILLE       82  47  84  49  77  51 /  10  10   0   0  20  20
SANDPOINT      79  48  79  47  77  54 /  10  10   0   0  20  20
KELLOGG        77  51  79  54  79  54 /   0   0   0   0  10  20
MOSES LAKE     85  55  87  56  75  55 /   0   0   0   0  10  10
WENATCHEE      84  61  86  60  73  58 /   0   0   0   0  10  10
OMAK           85  52  87  54  74  50 /   0   0   0   0  20  20

&&

.OTX WATCHES/WARNINGS/ADVISORIES...
ID...NONE.
WA...NONE.
&&
Hazardous weather outlook, Jul 27, 4:34 AM PST, 7 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPOKANE WA
534 AM PDT SUN JUL 27 2008

IDZ001>004-026-027-WAZ031>038-041>044-281245-
NORTHERN PANHANDLE-COEUR DALENE AREA-IDAHO PALOUSE-
CENTRAL PANHANDLE MOUNTAINS-LEWISTON AREA-
LEWIS AND SOUTHERN NEZ PERCE COUNTIES-NORTHEAST BLUE MOUNTAINS-
LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE-
MOSES LAKE AREA-UPPER COLUMBIA BASIN-SPOKANE AREA-
NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS-WENATCHEE AREA-
EAST SLOPES NORTHERN CASCADES-OKANOGAN VALLEY-WATERVILLE PLATEAU-
534 AM PDT SUN JUL 27 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO...
NORTH CENTRAL IDAHO...CENTRAL WASHINGTON...EAST CENTRAL
WASHINGTON...NORTH CENTRAL WASHINGTON...NORTHEAST WASHINGTON AND
SOUTHEAST WASHINGTON.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 wildfire. Local standard time, as filed.

Wildfire, Moses Lake Area

When
July 27, 11:45 AM PST to July 29, 5:00 PM PST
Where
Moses Lake Area forecast zone
Reported by
Other Federal Agency
Coordinates
47.095, -119.006 (the zone’s center; the record gives no point)

What these are

Wildfire
A fire burning in wildland vegetation, with its acreage and damage where known.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Washington in 2008Every state in 2008This day in weather historyWarnings in Washington, July 2008

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 127336.